zbMATH — the first resource for mathematics

Uniform bounds for solutions to quasilinear parabolic equations. (English) Zbl 1036.35043
The authors consider a class of quasilinear parabolic equations on a domain \(D \subset \mathbb{R}^d\) of finite Lebesgue measure in the form \[ u_t(t,x) = \text{div\,} a(t,x,u(t,x), \nabla u(t,x)); \quad t \in (0,\infty),\;x \in D. \] where \(a : (0,\infty)\times D \times \mathbb{R} \times \mathbb{R}^d \to \mathbb{R}^d\) is a Carathéodory function satisfying the conditions \[ a(t,x,u,\xi).\xi \geq C_1 | \xi| ^p,\qquad | a(t,x,u,\xi)| \leq C_2 | \xi| ^{p-1}, \] almost everywhere for positive constants \(C_1\), \(C_2\), \(d \geq 3\), \(2 \leq p \leq d\). This class admits (among others) the \(p\)-Laplacian as a corresponding elliptic operator.
One of the main results of the paper is the global uniform ultracontractive bound \[ \| u(t)\| _{\infty}\leq C \frac{| D| ^{\alpha}}{t^{\beta}}\| u(0)\| ^{\gamma}_{q_0} \] valid for a suitable choice of \(\alpha, \beta, \gamma, q_0\). Moreover, contractivity of the corresponding evolutionary process, i.e. the inequality \[ \| u(t,.)\| _q \leq \| u(0,.)\| _q \] for any \(t > 0, q \in [2, \infty)\) is proved.
The fundamental step in the proof is a study of a function \[ y(s)= \log (\| u(s,.)\| _{r(s)}). \] For a chosen function \(r(s)\) it is differentiable and satisfies a differential inequality, whose integration gives the required result. In deducing the differential inequality the authors use a new type of energy-entropy inequality similar to Gross logarithmic Sobolev inequalities.

35B45 A priori estimates in context of PDEs
35K15 Initial value problems for second-order parabolic equations
35K65 Degenerate parabolic equations
35K55 Nonlinear parabolic equations
Full Text: DOI
[1] Boccardo, L.; Murat, F.; Puel, J.P., Existence results for some quasilinear parabolic equations, Nonlinear anal., 13, 373-392, (1989) · Zbl 0705.35066
[2] Brezis, H., Analyse fonctionelle, (1993), Masson Paris
[3] Brezis, H., Opérateurs maximaux monotones, (1973), North-Holland Amsterdam/London
[4] Carlen, E.; Loss, M., Optimal smoothing and decay estimates for viscously damped conservation laws, with applications to the 2-D navier – stokes equation, Duke math. J., 81, 135-157, (1995) · Zbl 0859.35011
[5] Cirmi, G.R.; Porzio, M.M., L^{∞}-solutions for some nonlinear degenerate elliptic and parabolic equations, Annal. mat. pura appl., 169, 67-86, (1995) · Zbl 0851.35017
[6] Davies, E.B., Heat kernel and spectral theory, (1989), Cambridge University Press Cambridge · Zbl 0699.35006
[7] Davies, E.B.; Simon, B., Ultracontractivity and the heat kernel for Schrödinger operators and Dirichlet Laplacians, J. funct. anal., 59, 335-395, (1984) · Zbl 0568.47034
[8] DiBenedetto, E., Degenerate parabolic equations, (1993), Springer-Verlag New York/Berlin · Zbl 0794.35090
[9] Gross, L., Logarithmic Sobolev inequalities, Amer. J. math., 97, 1061-1083, (1976) · Zbl 0318.46049
[10] Lions, J.L., Quelques Méthodes de Résolution des problémes aux limites non linéaires, (1969), Dunod/Gauthier-Villars Paris · Zbl 0189.40603
[11] Showalter, R.E., Monotone operators in Banach space and nonlinear partial differential equations, Mathematical surveys and monographs, 49, (1997), Amer. Math. Soc. Press Providence · Zbl 0870.35004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.